Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Feb 6, 2025, 7:12 PM EST for 4 counties in Kentucky. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2025, 7:12 PM EST (00:12 UTC)
- Expired
- Feb 6, 2025, 7:45 PM EST
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 7:18 PM EST | TSTM WND DMG | 1 E Corbin, KY | Report of damage along Madison Avenue in Corbin. Large tree was uprooted and fell on a residence and a vehicle. Time estimated via radar. |
| Feb 6, 7:18 PM EST | TSTM WND DMG | 1 E Corbin, KY | Updates previous tstm wnd dmg report from 1 E Corbin. Report of damage along Madison Avenue in Corbin. Large tree was uprooted and fell on a residence and a vehicle. Tree was blown eastward, with no other damage nearby. Time estimated via radar. |
| Feb 6, 7:18 PM EST | TSTM WND DMG | 1 Ese Corbin, KY | Delayed report of a row of uprooted trees blown uniformly eastward onto a fence behind a residence on Elm Street in Corbin. |
| Feb 6, 7:18 PM EST | TSTM WND DMG | Corbin, KY | Delayed report of a line of trees down behind a residence on John Street in Corbin. Trees were blown in a uniform direction consistent with other straight line wind damage nearby. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
203
WFUS53 KJKL 070012
TORJKL
KYC051-121-125-235-070045-
/O.NEW.KJKL.TO.W.0004.250207T0012Z-250207T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
712 PM EST Thu Feb 6 2025
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Southeastern Laurel County in south central Kentucky...
Knox County in southeastern Kentucky...
North central Whitley County in south central Kentucky...
Southwestern Clay County in southeastern Kentucky...
* Until 745 PM EST.
* At 712 PM EST, a severe thunderstorm capable of producing a tornado
was located over Barton, or 12 miles south of London, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodbine around 720 PM EST.
Bertha Station around 725 PM EST.
Emmanuel around 730 PM EST.
Other locations in the path of this tornadic thunderstorm include
Baileys Switch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3689 8422 3702 8424 3709 8368 3685 8368
3684 8369 3684 8370 3682 8372
TIME...MOT...LOC 0012Z 272DEG 29KT 3695 8416
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GEERTSON3 follow-up statements
022
WWUS53 KJKL 070018
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
718 PM EST Thu Feb 6 2025
KYC051-121-125-235-070045-
/O.CON.KJKL.TO.W.0004.000000T0000Z-250207T0045Z/
Laurel KY-Knox KY-Whitley KY-Clay KY-
718 PM EST Thu Feb 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR
SOUTHEASTERN LAUREL...KNOX...NORTH CENTRAL WHITLEY AND SOUTH CENTRAL
CLAY COUNTIES...
At 718 PM EST, a severe thunderstorm capable of producing a tornado
was located over North Corbin, or 12 miles south of London, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bertha Station around 725 PM EST.
Emmanuel around 730 PM EST.
Other locations in the path of this tornadic thunderstorm include
Cannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3688 8414 3702 8418 3706 8369 3685 8368
3684 8369 3684 8370 3682 8372
TIME...MOT...LOC 0018Z 272DEG 29KT 3695 8410
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GEERTSON998
WWUS53 KJKL 070033
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
733 PM EST Thu Feb 6 2025
KYC235-070043-
/O.CAN.KJKL.TO.W.0004.000000T0000Z-250207T0045Z/
Whitley KY-
733 PM EST Thu Feb 6 2025
...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Another tornadic thunderstorm is moving into
portions of Whitley County. See that bulletin for further details. A
Severe Thunderstorm Watch remains in effect until midnight EST for
southeastern Kentucky.
&&
LAT...LON 3687 8405 3700 8404 3706 8369 3685 8368
3684 8369 3684 8370 3682 8372
TIME...MOT...LOC 0033Z 272DEG 29KT 3695 8395
$$
KYC051-121-125-070045-
/O.CON.KJKL.TO.W.0004.000000T0000Z-250207T0045Z/
Laurel KY-Knox KY-Clay KY-
733 PM EST Thu Feb 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR
SOUTHEASTERN LAUREL...NORTHERN KNOX AND SOUTH CENTRAL CLAY
COUNTIES...
At 733 PM EST, a severe thunderstorm capable of producing a tornado
was located over Garrich, or near Barbourville, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Baileys Switch, Hammond and Walker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3687 8405 3700 8404 3706 8369 3685 8368
3684 8369 3684 8370 3682 8372
TIME...MOT...LOC 0033Z 272DEG 29KT 3695 8395
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GEERTSON758
WWUS53 KJKL 070046
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
746 PM EST Thu Feb 6 2025
KYC051-121-125-070056-
/O.EXP.KJKL.TO.W.0004.000000T0000Z-250207T0045Z/
Laurel KY-Knox KY-Clay KY-
746 PM EST Thu Feb 6 2025
...THE TORNADO WARNING FOR SOUTHEASTERN LAUREL...NORTHERN KNOX AND
SOUTH CENTRAL CLAY COUNTIES HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until midnight EST for
southeastern Kentucky.
&&
LAT...LON 3687 8405 3700 8404 3706 8369 3685 8368
3684 8369 3684 8370 3682 8372
TIME...MOT...LOC 0046Z 272DEG 29KT 3695 8383
$$
DJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Feb 6, 6:32 PM EST, 40 minutes earlier. Its key messages:
- Thunderstorms will be possible in southern and southeastern Kentucky this into this evening, a few of which could be severe near the Tennessee border.
- Well above normal temperatures are forecast for most places on Saturday, with cooler readings the remainder of the days during the next week.
- An active weather pattern will continue into next week, with a flood risk, and the potential for wintry precipitation at times for some locations.
Area forecast discussion, Feb 6, 6:32 PM EST, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 632 PM EST Thu Feb 6 2025 .KEY MESSAGES... - Thunderstorms will be possible in southern and southeastern Kentucky this into this evening, a few of which could be severe near the Tennessee border. - Well above normal temperatures are forecast for most places on Saturday, with cooler readings the remainder of the days during the next week. - An active weather pattern will continue into next week, with a flood risk, and the potential for wintry precipitation at times for some locations. && .SHORT TERM...(This evening through Friday night) Issued at 608 PM EST THU FEB 6 2025 Late this afternoon, a cold front extended from near Monticello to Paintsville. This front separates record breaking warmth to the south from a transition to much colder wintery air to the north. The air south of the front is also unusually moist for wintertime standards, resulting in instability supportive of thunderstorms. development. Respectable shear, largely due to speed, is also present and is supporting organization of longer lived cells. This presents a severe wx threat into the evening. Interestingly, both right (cyclonic) and left (anticyclonic) moving supercells have been observed late this afternoon in far southeast KY. More benign showers/thunderstorms are expected further north this evening, with elevated activity north of the front. Precip will taper off from northwest to southeast tonight behind the cold frontal passage. High pressure slipping by to our north in the air mass behind the front will provide a dry but much cooler day on Friday. Even so, temperatures will still probably end up a bit above normal. A low pressure system traveling along the aforementioned boundary will draw the front back northward toward KY on Friday night. Isentropic lift across the boundary will likely bring rain to most of the area overnight, but latest model runs suggest it won't be particularly heavy on Friday night. .LONG TERM...(Saturday through Thursday) Issued at 512 PM EST Thu Feb 6 2025 The long term forecast is characterized by rather active weather in Eastern Kentucky. As quasi-zonal flow sits in place aloft over the Greater Ohio River Valley, a series of disturbances and their surface reflections will approach the region. This will yield multiple frontal passages, repeated rounds of precipitation, temperature swings, and potentially some hydrological impacts. The Weather Prediction Center has highlighted two distinct periods of potentially heavy precipitation for the forecast area: 2/11-2/12 and 2/14-2/16. The cumulative nature of this past week's observed rainfall and then whatever falls from the systems in the extended forecast may lead to stream rises. While it is too early to provide specific details, interests at risk for flooding are encouraged to pay close attention to trusted weather sources as this active pattern unfolds. The period opens with a warm front lifting back north through the Tennessee Valley. Increasing isentropic lift out ahead of this boundary and modest moisture return/WAA in its wake will yield returning precipitation chances and warming temperatures on Saturday. Afternoon highs will be well above normal in the 60s, but the NBM guidance suggests highs closer to 70 across the south. Saturday's plentiful cloud coverage may limit the amount of diurnal warming, but in our southernmost counties, any breaks in the clouds could yield in near-record highs. In fact, the record high at the London-Corbin climate site for February 8th is 70 degrees. This is within one standard deviation of the current deterministic forecast high, so the NBM guidance may be realistic. Further to the north and closer to the boundary, it may only be able to warm up into the mid 50s. Regardless, the entire forecast area will be in the warm sector of Saturday's system, and all precipitation will accordingly fall as rain through Saturday night. Meaningful cold air will lag behind the system's best moisture, and Sunday's sensible weather generally looks drier and cooler. Expect highs in the lower 40s, with overnight lows dipping down into the 30s. However, given the zonal flow regime, this boundary is poised to once again stall out somewhere to the South of the area in the Tennessee Valley. Headed into next week, this zonal flow eventually turns more southwesterly, which will increase moisture transport into the region. With the weekend's boundary to our south, the area will initially be in the cold sector out ahead of the next system. This may yield wintery precipitation types. To further complicate things, the stalled boundary may once again work its way north again as a warm front, albeit in a more muted fashion. Temperatures through the rest of the long term are shrouded in the typical long-range uncertainty, and the exact thermal profiles will depend on precisely how these boundaries evolve. With the warm air leading aloft, this could lead to a gradient of precipitation types from north to south with Monday-Tuesday's system. Across the north, where the coldest air will be in place, snow is currently forecast. Closer to Tennessee, along the Cumberland Basin, heavy rain is forecast. In between the two, a wintery mix is plausible. Similar set-ups exist on Wednesday into Thursday and then again next weekend; these would further agitate any potential hydrological impacts. It is possible that northern portions of the forecast area see accumulating snow next week while their southern counterparts see multiple inches of rain. This particular package's storm total QPF from Monday to Thursday correspondingly ranges from about 1.5 inches in the Bluegrass to 3 inches in the Cumberland. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 632 PM EST THU FEB 6 2025 A mix of VFR and MVFR conditions was present at the start of the period. Showers and thunderstorms are becoming more numerous from the west and will affect much of the area, especially south of I-64, through 4-6Z. As this happens, MVFR conditions should also expand to cover the area, with perhaps some localized IFR. During the course of the night, the precip and sub-VFR conditions are forecast to exit to the southeast, leaving dry weather and VFR conditions area wide by around 7Z, and then lasting through the remainder of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...MARCUS AVIATION...GEERTSON
Hazardous weather outlook, Feb 6, 5:22 PM EST, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 522 PM EST Thu Feb 6 2025 KYZ044-050>052-059-060-104-106>109-119-071200- Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Elliott-Morgan-Johnson- Wolfe-Magoffin-Martin- 522 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Minor flooding or high water from earlier rainfall will linger in a few locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High water is expected to persist along portions of the Red River through Friday night. Accumulating snow is forecast at times from Monday night into Wednesday. Heavy rainfall is possible Wednesday night and Thursday, which could result in flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ058-068-069-079-080-083>088-110>118-120-071200- Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Harlan-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Pike- 522 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...through tonight. Thunderstorms are possible through this evening. A few of them may produce damaging wind, hail, or isolated tornadoes, mainly south of the Cumberland and Hal Rogers parkways. Locally heavy rainfall could also result in isolated flash flooding. High water is expected along portions of the main stem of the Kentucky River and along the Red River. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High water is expected along portions of the main stem of the Kentucky River through Monday night, and along portions of the Red River through Friday night. Accumulating snow is possible in some locations at times from Monday night into Wednesday. Heavy rainfall is possible Monday night through Thursday, which could result in flooding. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any occurrences of hail, damaging wind, tornadoes, or flooding tonight. HAL
In the hours before
Special weather statement, Feb 6, 5:10 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
510 PM EST Thu Feb 6 2025
KYZ088-062245-
Harlan KY-
510 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HARLAN COUNTY
THROUGH 545 PM EST...
At 510 PM EST, Doppler radar was tracking a strong thunderstorm over
Tacky Town, or 8 miles west of Harlan, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harlan, Loyall, Wallins Creek, Clovertown, Rosspoint, Kitts, Baxter,
Sunshine, Ages, Verda, Coldiron, Coxton, Golden Ash, Tacky Town,
Elcomb, Tremont, Molus, Harlan Gas, Tway, and White Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3682 8351 3685 8348 3687 8350 3688 8349
3689 8346 3688 8346 3690 8345 3689 8341
3690 8340 3691 8340 3696 8324 3683 8321
3680 8350
TIME...MOT...LOC 2210Z 257DEG 21KT 3685 8347
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GEERTSONLocal storm report, Feb 6, 5:28 PM EST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
528 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Hail Cumberland 36.98N 82.99W
02/06/2025 E1.75 Inch Harlan KY Public
NWS Morristown relayed a public report of
golf ball sized hail in Cumberland. Time
estimated via radar.
&&
JMMSpecial weather statement, Feb 6, 5:33 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
533 PM EST Thu Feb 6 2025
KYZ088-062300-
Harlan KY-
533 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARLAN COUNTY THROUGH
600 PM EST...
At 532 PM EST, Doppler radar was tracking a strong thunderstorm over
Chevrolet, or near Harlan, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harlan, Evarts, Clovertown, Bobs Creek, Black Bottom, Dizney,
Chevrolet, Louellen, Clover Fork, Coxton, Short Town, Kenvir,
Darkmont, Highsplint, Big Black Mountain, Shields, Kildav, Black
Mountain, Rock House, and Holmes Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 8331 3687 8333 3695 8286 3688 8289
3686 8297 3686 8299 3685 8301 3685 8307
3684 8308 3683 8310 3680 8310 3678 8313
TIME...MOT...LOC 2232Z 266DEG 35KT 3683 8325
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GINNICKSpecial weather statement, Feb 6, 5:54 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
554 PM EST Thu Feb 6 2025
KYZ079-083-062330-
Wayne KY-Pulaski KY-
554 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WAYNE AND SOUTHWESTERN
PULASKI COUNTIES THROUGH 630 PM EST...
At 554 PM EST, Doppler radar was tracking a strong thunderstorm near
Cabell, or 11 miles west of Monticello, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Somerset, Monticello, Burnside, Naomi, Susie, Parnell, Gregory,
Bronston, Elihu, Quinton, Betsey, Delta, Frazer, Tateville, Somerset
Pulaski Airport, Cabell, Denney, Kidder, Mill Springs, and General
Burnside S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3701 8485 3702 8488 3710 8453 3687 8458
3686 8459 3681 8459 3677 8501 3681 8503
3683 8506 3686 8506
TIME...MOT...LOC 2254Z 267DEG 45KT 3688 8505
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GINNICKSpecial weather statement, Feb 6, 6:29 PM EST, 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
629 PM EST Thu Feb 6 2025
KYZ068-079-080-070000-
Rockcastle KY-Laurel KY-Pulaski KY-
629 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAUREL...SOUTHEASTERN
PULASKI AND SOUTH CENTRAL ROCKCASTLE COUNTIES THROUGH 700 PM EST...
At 629 PM EST, Doppler radar was tracking a strong thunderstorm over
Elihu, or near Somerset, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Somerset, London, Burnside, Fariston, Wood Creek Lake, Pittsburg,
Bronston, Lamero, Mount Victory, Somerset Pulaski Airport, Bunch,
Mershons, Hightop, Hazel Patch, London-Corbin Airport, Camp Wildcat,
East Bernstadt, Billows, Grade, and Levi Jackson S.P..
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 5.
Interstate 75 in east central Kentucky between mile markers 34 and
51.
Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
Kentucky Highway 80 in Pulaski County near mile marker 19, between
mile markers 21 and 23, and between mile markers 30 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 8458 3707 8468 3730 8413 3707 8399
TIME...MOT...LOC 2329Z 251DEG 52KT 3703 8454
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GINNICKSpecial weather statement, Feb 6, 7:06 PM EST, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
706 PM EST Thu Feb 6 2025
KYZ086-116-117-070030-
Clay KY-Knox KY-Leslie KY-
706 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KNOX...WEST CENTRAL
LESLIE AND SOUTHEASTERN CLAY COUNTIES THROUGH 730 PM EST...
At 706 PM EST, Doppler radar was tracking a strong thunderstorm over
Lipps, or 9 miles southeast of Manchester, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hoskinston, Enline, Essie, Brightshade, Asher, Marcum, Bobs Fork,
Goose Rock, Creekville, Ogle, Lipps, Hima, Plank, Jonsee, Peabody,
Stinnett, Ice Cliff, Park Valley, Cottongin, and Jacks Creek.
THIS INCLUDES Hal Rogers Parkway between mile markers 21 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3696 8376 3708 8385 3727 8354 3704 8328
TIME...MOT...LOC 0006Z 255DEG 33KT 3704 8368
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GINNICKThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:03 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 27 min |
| Feb 6, 7:06 PM EST | Special Weather Statement | JKL | Leslie | 24 min |
| Feb 6, 7:08 PM EST | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 37 min |
| Feb 6, 7:17 PM EST | Severe Thunderstorm Warning | JKL | Clay, Leslie | 28 min |
| Feb 6, 7:17 PM EST | Tornado Warning | JKL | Knox, McCreary, Whitley | 28 min |
| Feb 6, 7:20 PM EST | Areal Flood Advisory | JKL | Laurel, Pulaski | 3 hr |
| Feb 6, 7:29 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 31 min |
| Feb 6, 7:35 PM EST | Severe Thunderstorm Warning | JKL | Leslie, Perry | 25 min |
| Feb 6, 7:36 PM EST | Areal Flood Warning | JKL | Rowan | 13 hr |
| Feb 6, 7:38 PM EST | Tornado Warning | JKL | Clay, Harlan, Leslie | 26 min |
| Feb 6, 7:42 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Perry | 33 min |
| Feb 6, 7:43 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel | 32 min |
| Feb 6, 7:44 PM EST | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 31 min |
| Feb 6, 7:49 PM EST | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 26 min |
| Feb 6, 7:53 PM EST | Special Weather Statement | JKL | McCreary, Whitley | 37 min |
| Feb 6, 7:57 PM EST | Severe Thunderstorm Warning | JKL | Letcher, Pike | 33 min |
| Feb 6, 7:59 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knott, Knox, Laurel and 3 more | 7 hr |
| Feb 6, 8:00 PM EST | Severe Thunderstorm Warning | JKL | Letcher, Perry | 30 min |
| Feb 6, 8:10 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 35 min |
| Feb 6, 8:12 PM EST | Flash Flood Warning | JKL | Leslie, Perry | 5 hr |
| Feb 6, 8:19 PM EST | Tornado Warning | JKL | Bell, Harlan, Leslie | 9 min |
| Feb 6, 8:24 PM EST | Severe Thunderstorm Warning | JKL | Letcher | 11 min |
| Feb 6, 8:28 PM EST | Severe Thunderstorm Warning | JKL | Pike | 32 min |
| Feb 6, 8:37 PM EST | Severe Thunderstorm Warning | JKL | Harlan | 23 min |
| Feb 6, 8:43 PM EST | Tornado Warning | JKL | Harlan | 17 min |
| Feb 6, 8:53 PM EST | Areal Flood Advisory | JKL | Knott, Letcher, Perry, Pike | 6 hr |
| Feb 6, 9:21 PM EST | River Flood Advisory | JKL | Lee | 4 days |
| Feb 6, 9:33 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 5 hr |
| Feb 6, 10:54 PM EST | River Flood Advisory | JKL | Clay | 19 hr |
| Feb 6, 11:00 PM EST | River Flood Advisory | JKL | Estill | 4 days |
| Feb 7, 2:55 AM EST | River Flood Advisory | JKL | Perry | 6 hr |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.